Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 02:11:25 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650133
  • Total Topics: 49629
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 120
Total: 123

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: starting atripla???  (Read 1733 times)

0 Members and 1 Guest are viewing this topic.

Offline aferstilo

  • Member
  • Posts: 46
starting atripla???
« on: February 10, 2009, 03:18:44 PM »
Hey everyone i had a question.. my bf's doc told him that he would be starting atripla... anyone know info int his and being the first Hiv med he is going to take is it the best one or would u guys recommend another.?
1/13/09 CD4 1129/34.2% - VL 22,000
5/15/09 CD4 1300/33%   -  VL 35,000
11/17/09 CD4 659/ 23%  - VL 150,000
1/18/09  - STarted Atripla
2/18/10 Cd4 774- 30% - Vl 1,600
5/6/10   CD4 866 40% - VL Undetectable

Offline HollyStar

  • Member
  • Posts: 344
Re: starting atripla???
« Reply #1 on: February 10, 2009, 04:27:32 PM »
Hi there,

I have been on Atripla for a couple of weeks now. It is also my first HIV med. I had a few side effects in the beginning but they have pretty much subsided. I really like that I only have to take one pill before bedtime. It's very easy and works wonders! It really does! If you are looking for more scientific information, Atripla has a website where you can read more about it. I'm sure more members will be along shortly to share their experiences with Atripla as their are quite a few of us taking it. Good luck to you and your boyfriend and welcome to the forums.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline ga1964

  • Member
  • Posts: 188
Re: starting atripla???
« Reply #2 on: February 11, 2009, 01:37:42 AM »
Hi Holly,

Welcome to the forums.

I have been on Atripla a little over 2 years.  It was the first medication I was put on after diagnosis.  If you read the post in Meds and Side Effects forum you will find a lot of info there.  I had a few side effects for the first couple of weeks, mainly drowsiness in the mornings, but that went away. 

I have continue to have muscle aches mainly in my shoulder blades and take meds to combat it.  My ID. told me to take it at night.   I take mine at night before going to bed, so if I have side effects, hopefully I sleep through them.  I have read post from those that take it in the mornings have had nausea trough out the day.   

I have also read post about having "vivid dreams", not sure what they meant, because I don't dream that offten.  I have always been a heavy sleeper and all the meds I take doesn't help.  I either don't dream or I sleep so heavily that I don't remember having a dream.

The great thing about Atripla, is that its one pill a day, which makes it easy to adhere to your meds.  My CD-4s were at 191 when I started Atripla and they started rising immediately.  By the time I did my second labs, they were up to 380 and have climbed as high as 557.

Talk to your ID. about any questions you have and he might be able to answer some of them.  If you don't respond well, or the side effects are too much for you, you can always switch to something else.

Good luck and I hope this helps. 

Offline red_Dragon888

  • Member
  • Posts: 2,811
  • Love and Be Love in Return
Re: starting atripla???
« Reply #3 on: February 11, 2009, 06:58:51 AM »
hi,
Well the first night is the worst night, but it is manageable.  You may feel "high as a kit" or you will feel like you are in a dark place and wonder what the hell, but that effect is not lasting and in the next few days it will dissipate.  Beware of depression cause it is a physical and maybe emotional side effect of the medication.  Just don't go driving or anything until the side effects subsides.  WARNING!!! Also watch out for intestinal parasites that will give you bad gas and diarrhea.  I really mean bad gas like you never know before.  It is a terrible smell and people will not want to be around you.  You have been warned.  Your doctor can give you antibiotics, like metronidazole 500mg for a week, to kill the parasites and you wont have to worry about the smell.  You could also take "pepto bismol" to control the diarrhea in the meantime.  I hope this was helpful.
Joe
« Last Edit: February 11, 2009, 07:07:05 AM by red_Dragon888 »
http://www.youtube.com/watch?feature=player_embedded&v=I3ba3lnFHik

“Neither look forward where there is doubt nor backward where there is regret. Look inward and ask not if there is anything o

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.